Hail, Adams
- When
- September 20, 3:50 PM CST
- Where
- Adams County, Quincy
- Measured
- 1.5 in hail
- Reported by
- STORM CHASER
- Coordinates
- 39.933, -91.400
Storm Chasers reported hail up to 1 1/2 inches in diameter in the Quincy area.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LSX wrote it up.
Storm Chasers reported hail up to 1 1/2 inches in diameter in the Quincy area.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Sep 20, 2:49 PM CST, 1 hour 1 minute earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 349 PM CDT TUE SEP 20 2005 .DISCUSSION... MAIN QUES THIS PKG TO BE FG TNGT AND TEMPS NR TERM AND THEN EFFECTS FROM REMAINS OF RITA ON FA LT IN XTNDD. UA PTTN HAS QSTNRY 500MB HI OVR TX WITH MAIN BAND OF WLYS ACRS NRN TIER. CLSD LO OV CTRL CA CST TO MOV INLAND AND FLATTEN RDG BY LT WK AND PUSH A WK CDFNT ACRS RGN ON THU. CLDS OVR CTRL AND SRN FA DISPTD BY MIDDAY WITH WRMUP TDA GETTING SLO START. DRIER AIR HAS NOT MADE MUCH PROG INTO RGN WITH MID UPR 60S DPS OVR ALL XCPT NRN ZNS WHERE MID 50S ARE OBSVD. CONDS LK FAVORABLE FOR FG OVR MOST OF RGN TNGT WITH CLR SKIES...LGT WNDS AND WET GND...AND WL INCLD MENTN IN ZNS. TEMPS TO BE WELL ABV NRML AGAIN THU AHD OF CDFNT WITH MAXES NR 90 IN CTRL AND SRN ZNS. WL INCLD LO CHC POPS WITH FNT ON THU NGT AND FRI MAINLY NRN AND ERN ZNS. NXT CHC FOR ANY SIG PCPN TO ARRV LT WEEKEND. HV PRETTY MUCH FOLLOWED GFS ON TIMING OF PCPN LT IN XTNDD. GFS IS FASTER THAN DGEX WITH TRACK OF PCPN FM S. HV LWRD MAXES VICE MEX LT IN XTNDD DUE TO CLD CVR AND PCPN. STRM LOSES ANY TROPICAL CHARACERISTICS ERLY NXT WK WITH STG CD FNT SWEEPING S ACRS CTRL MS VLY TUE AND TUE NGT AS SFC LO MOVS NE INTO GT LKS. && .PRELIMINARY POINT TEMPS/POPS... ST LOUIS 65 90 72 90 / 10 10 10 10 QUINCY 60 88 67 85 / 10 10 30 30 COLUMBIA 61 90 68 89 / 10 10 10 20 JEFFERSON CITY 62 90 68 89 / 10 10 10 10 SALEM 58 88 65 89 / 10 10 10 10 FARMINGTON 59 89 66 89 / 10 10 10 10 && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WDB
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 350 PM CDT TUE SEP 20 2005 ILZ095>097-MOZ018-019-026-027-034>036-211100- ADAMS IL-BROWN-KNOX-LEWIS-MARION-MONROE-PIKE-PIKE IL-RALLS-SHELBY- 350 PM CDT TUE SEP 20 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. .DAY ONE...TONIGHT AREAS OF FOG WILL DEVELOP OVERNIGHT. THE FOG WILL REDUCE VISIBILITIES TO ONE-HALF MILE OR LESS IN PLACES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY FOG WILL PERSIST THROUGH EARLY WEDNESDAY MORNING REDUCING VISIBILITIES TO ONE-HALF MILE OR LESS. THE FOG SHOULD DISSIPATE BY 900 AM OR 1000 AM. THERE IS A CHANCE FOR THUNDERSTORMS THURSDAY AND FRIDAY AS A COLD FRONT PROGRESSES SOUTHWARD THROUGH THE REGION. SOME OF THE STORMS ON THURSDAY AND THURSDAY NIGHT COULD BE STRONG TO SEVERE...CAPABLE OF DAMAGING WINDS AND LARGE HAIL. THE REMNANTS OF HURRICANE RITA...CURRENTLY MOVING INTO THE EASTERN GULF OF MEXICO...COULD IMPACT THE WEATHER ACROSS THE MISSISSIPPI VALLEY EARLY NEXT WEEK. THE LATEST INDICATIONS ARE THE REMNANTS OF RITA MAY INTERACT WITH A SLOW-MOVING FRONT ON MONDAY AND TUESDAY RESULTING IN A CHANCE OF RAIN AND THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. ILZ058>060-064-065-069-070-074-079-098>102-MOZ041-042-047>052- 059>065-072>075-084-085-099-211100- AUDRAIN-BOND IL-BOONE-CALHOUN IL-CALLAWAY-CLINTON IL-COLE-CRAWFORD- FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON-JERSEY IL- LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION IL-MONITEAU-MONROE IL- MONTGOMERY-MONTGOMERY IL-OSAGE-RANDOLPH IL-REYNOLDS-ST CHARLES- ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN- WASHINGTON-WASHINGTON IL- 350 PM CDT TUE SEP 20 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND EASTERN MISSOURI AS WELL AS SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT AREAS OF FOG WILL DEVELOP OVERNIGHT. THE FOG WILL REDUCE VISIBILITIES TO ONE-HALF MILE OR LESS IN PLACES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY FOG WILL PERSIST THROUGH THE EARLY WEDNESDAY MORNING REDUCING VISIBILITIES TO ONE-HALF MILE OR LESS. THE FOG SHOULD DISSIPATE BY 900 AM OR 1000 AM. THERE IS A CHANCE FOR THUNDERSTORMS ON FRIDAY ALONG AND NORTH OF INTERSTATE 70 AS A COLD FRONT PROGRESSES SOUTHWARD THROUGH THE REGION. THE REMNANTS OF HURRICANE RITA...CURRENTLY MOVING INTO THE EASTERN GULF OF MEXICO...COULD IMPACT THE WEATHER ACROSS THE MISSISSIPPI VALLEY EARLY NEXT WEEK. THE LATEST INDICATIONS ARE THE REMNANTS OF RITA MAY INTERACT WITH A SLOW-MOVING FRONT ON MONDAY AND TUESDAY RESULTING IN A CHANCE OF RAIN AND THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. GLASS
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ST LOUIS MO
140 PM CDT TUE SEP 20 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM HAIL QUINCY 39.93N 91.39W
09/19/2005 1.50 INCH ADAMS IL STORM CHASER
0450 PM HAIL QUINCY 39.93N 91.39W
09/19/2005 1.00 INCH ADAMS IL STORM CHASER
0455 PM HAIL 2 SE QUINCY 39.91N 91.36W
09/19/2005 1.00 INCH ADAMS IL STORM CHASER
0500 PM HAIL MENDON 40.09N 91.28W
09/19/2005 1.00 INCH ADAMS IL STORM CHASER
0505 PM TSTM WND DMG 6 E QUINCY 39.93N 91.28W
09/19/2005 ADAMS IL TRAINED SPOTTER
LARGE TREE LIMBS BLOWN DOWN.
0505 PM HAIL 6 E QUINCY 39.93N 91.28W
09/19/2005 1.00 INCH ADAMS IL TRAINED SPOTTER
0510 PM HAIL 2 W HANNIBAL 39.71N 91.42W
09/19/2005 1.75 INCH MARION MO STORM CHASER
0511 PM HAIL 2 W HANNIBAL 39.71N 91.42W
09/19/2005 2.00 INCH MARION MO TRAINED SPOTTER
0514 PM HAIL 1 N HANNIBAL 39.72N 91.38W
09/19/2005 0.88 INCH MARION MO TRAINED SPOTTER
PENNY TO NICKEL SIZE HAIL ON NORTH SIDE OF HANNIBAL ALONG
HIGHWAY 61.
0515 PM TORNADO LIBERTY 39.88N 91.11W
09/19/2005 ADAMS IL LAW ENFORCEMENT
TORNADO TOUCHED DOWN IN TOWN...DAMAGING ONE STRUCTURE AND
SEVERAL TREES UPROOTED.
0515 PM HAIL HANNIBAL 39.71N 91.38W
09/19/2005 1.00 INCH MARION MO TRAINED SPOTTER
0525 PM TSTM WND DMG 1 S HANNIBAL 39.69N 91.38W
09/19/2005 MARION MO TRAINED SPOTTER
TREE LIMBS AND POWER LINES BLOWN DOWN ON THE SOUTH SIDE
OF HANNIBAL.
0525 PM HAIL 1 S HANNIBAL 39.69N 91.38W
09/19/2005 1.75 INCH MARION MO TRAINED SPOTTER
ON SOUTH SIDE OF TOWN.
0545 PM TSTM WND DMG 2 N GRIGGSVILLE 39.74N 90.73W
09/19/2005 PIKE IL LAW ENFORCEMENT
SEVERAL LARGE TREES BLOWN DOWN AND BLOCKING ROAD 2 MILES
NORTH OF TOWN.
0548 PM HAIL 5 WSW VERSAILLES 39.86N 90.75W
09/19/2005 1.00 INCH BROWN IL PUBLIC
0550 PM HAIL 4 W COLUMBIA 38.95N 92.40W
09/19/2005 0.88 INCH BOONE MO TRAINED SPOTTER
0550 PM TSTM WND DMG 2 E HULL 39.71N 91.17W
09/19/2005 PIKE IL LAW ENFORCEMENT
TREES AND POWER LINES BLOWN DOWN BETWEEN HULL AND
KINDERHOOK.
0555 PM HAIL COLUMBIA 38.95N 92.33W
09/19/2005 1.00 INCH BOONE MO TRAINED SPOTTER
0559 PM HAIL COLUMBIA 38.95N 92.33W
09/19/2005 0.75 INCH BOONE MO EMERGENCY MNGR
REPORTED AT UNIVERSITY OF MISSOURI HOSPITAL.
0610 PM TSTM WND DMG TIPTON 38.65N 92.78W
09/19/2005 MONITEAU MO LAW ENFORCEMENT
TREES BEING UPROOTED. A NUMBER OF TREES AND POWER LINES
BLOWN DOWN.
0610 PM TSTM WND DMG TIPTON 38.65N 92.78W
09/19/2005 MONITEAU MO EMERGENCY MNGR
TWO FOOT DIAMETER TREES UPROOTED. ALSO...SEVERAL MOBILE
HOMES ON THE NORTH SIDE OF TOWN SUSTAINED ROOF DAMAGE. NO
INJURIES REPORTED.
0611 PM HAIL COLUMBIA 38.95N 92.33W
09/19/2005 1.00 INCH BOONE MO TRAINED SPOTTER
0615 PM TSTM WND DMG COLUMBIA 38.95N 92.33W
09/19/2005 BOONE MO TRAINED SPOTTER
A FEW LARGE TREES BLOWN DOWN ON BROADWAY NEAR COLUMBIA
POLICE DEPARTMENT.
0620 PM TSTM WND DMG CALIFORNIA 38.63N 92.57W
09/19/2005 MONITEAU MO LAW ENFORCEMENT
SEVERAL LARGE TREES AND POWER LINES BLOWN DOWN IN TOWN.
0635 PM FLASH FLOOD COLUMBIA 38.95N 92.33W
09/19/2005 BOONE MO TRAINED SPOTTER
ESTIMATED 2 TO 3 FEET OF WATER IN FLAT BRANCH PARK IN
COLUMBIA.
0635 PM FLASH FLOOD COLUMBIA 38.95N 92.33W
09/19/2005 BOONE MO TRAINED SPOTTER
MOVING WATER AND WATER COVERING THE INTERSECTION OF HITT
STREET AND ROLLINS ROAD.
0640 PM HAIL TIPTON 38.65N 92.78W
09/19/2005 0.75 INCH MONITEAU MO EMERGENCY MNGR
0645 PM TSTM WND DMG FULTON 38.85N 91.95W
09/19/2005 CALLAWAY MO LAW ENFORCEMENT
SEVERAL LARGE TREES BLOWN DOWN.
0645 PM TSTM WND DMG JEFFERSON CITY 38.57N 92.19W
09/19/2005 COLE MO LAW ENFORCEMENT
SEVERAL LARGE TREE LIMBS AND TREES WERE BLOWN DOWN AROUND
TOWN.
0650 PM TSTM WND DMG CALIFORNIA 38.63N 92.57W
09/19/2005 MONITEAU MO LAW ENFORCEMENT
SEVERAL LARGE TREES AND TREE LIMBS WERE BLOWN DOWN.
0700 PM TSTM WND DMG 4 E FULTON 38.85N 91.87W
09/19/2005 CALLAWAY MO LAW ENFORCEMENT
SEVERAL LARGE TREE LIMBS AND TREES WERE BLOWN DOWN.
0705 PM TSTM WND DMG 3 W CHAMOIS 38.68N 91.83W
09/19/2005 OSAGE MO EMERGENCY MNGR
SEVERAL TREES BLOWN DOWN...SIZE UNKNOWN.
0705 PM TSTM WND DMG 4 SE CHAMOIS 38.64N 91.72W
09/19/2005 OSAGE MO PUBLIC
LARGE TREE BLOWN DOWN ON A FARM.
0710 PM TSTM WND DMG 2 N PORTLAND 38.74N 91.72W
09/19/2005 CALLAWAY MO LAW ENFORCEMENT
SEVERAL LARGE TREES AND TREE LIMBS WERE BLOWN DOWN AND
WERE BLOCKING HIGHWAY D.
0710 PM TSTM WND GST GASCONADE 38.67N 91.56W
09/19/2005 70 MPH GASCONADE MO LAW ENFORCEMENT
ESTIMATED WINDS BETWEEN 65 AND 75 MPH.
0715 PM TSTM WND DMG 2 S NEW FLORENCE 38.88N 91.45W
09/19/2005 MONTGOMERY MO LAW ENFORCEMENT
TREES BLOWN DOWN SOUTH OF TOWN ON HIGHWAY 19.
0715 PM TSTM WND DMG MCKITTRICK 38.74N 91.44W
09/19/2005 MONTGOMERY MO LAW ENFORCEMENT
TREES BLOWN DOWN ALONG HIGHWAY 94 EAST AND WEST OF
HIGHWAY 19...HIGHWAY 94 INTERSECTION.
0720 PM TSTM WND DMG 3 W HERMANN 38.70N 91.49W
09/19/2005 GASCONADE MO AMATEUR RADIO
TREES BLOWN DOWN...BLOCKING HIGHWAY 100 BETWEEN GASCONADE
AND HERMANN.
0720 PM TSTM WND DMG HERMANN 38.70N 91.43W
09/19/2005 GASCONADE MO LAW ENFORCEMENT
SEVERAL LARGE TREE BRANCHES AND TREES BLOWN DOWN IN
TOWN...BLOCKING A FEW STREETS.
0725 PM TSTM WND GST HERMANN 38.70N 91.43W
09/19/2005 60 MPH GASCONADE MO TRAINED SPOTTER
TREE BRANCHES BLOWN DOWN.
0725 PM TSTM WND DMG NILWOOD 39.40N 89.81W
09/19/2005 MACOUPIN IL LAW ENFORCEMENT
SEVERAL LARGE TREES BLOWN DOWN.
0730 PM TSTM WND DMG NEW HAVEN 38.61N 91.22W
09/19/2005 FRANKLIN MO LAW ENFORCEMENT
SEVERAL LARGE TREE LIMBS AND TREES WERE BLOWN DOWN AROUND
TOWN. SOME OF THE LIMBS WERE BLOCKING STREETS.
0740 PM TSTM WND GST 2 S DUTZOW 38.58N 90.99W
09/19/2005 60 MPH WARREN MO TRAINED SPOTTER
0740 PM TSTM WND DMG 3 S WARRENTON 38.78N 91.14W
09/19/2005 WARREN MO AMATEUR RADIO
SEVERAL TREES BLOWN DOWN.
0750 PM TSTM WND DMG 5 SW NEW MELLE 38.66N 90.95W
09/19/2005 ST. CHARLES MO AMATEUR RADIO
A FEW TREES AND SEVERAL LARGE TREE LIMBS BLOWN DOWN NEAR
THE INTERSECTION OF HIGHWAY T AND HIGHWAY D.
0752 PM HAIL 3 SE COLUMBIA 38.92N 92.29W
09/19/2005 1.00 INCH BOONE MO TRAINED SPOTTER
AT THE INTERSECTION OF HIGHWAY 63 AND ROUTE AC.
0755 PM TSTM WND DMG 3 S WENTZVILLE 38.77N 90.86W
09/19/2005 ST. CHARLES MO TRAINED SPOTTER
NUMEROUS TREE LIMBS BLOWN DOWN. WINDS ESTIMATED AROUND 60
MPH.
0755 PM TSTM WND DMG 6 SSW OFALLON 38.70N 90.75W
09/19/2005 ST. CHARLES MO TRAINED SPOTTER
POWER LINES BLOWN DOWN IN WINGHAVEN SUBDIVISION.
0756 PM TSTM WND DMG DARDENNE PRAIRIE 38.75N 90.73W
09/19/2005 ST. CHARLES MO NWS EMPLOYEE
TREES AND TREE LIMBS DOWN IN THE WINGHAVEN AND TWIN
CHIMNEYS SUBDIVISIONS
0800 PM TSTM WND DMG 2 SSE ST. PETERS 38.75N 90.59W
09/19/2005 ST. CHARLES MO CO-OP OBSERVER
BRADFORD PEAR TREE SNAPPED OFF SEVERAL FEET ABOVE THE
GROUND.
0800 PM TSTM WND DMG ST. PETERS 38.78N 90.61W
09/19/2005 ST. CHARLES MO AMATEUR RADIO
NUMEROUS TREE LIMBS BLOWN DOWN JUST SOUTH OF MID RIVERS
MALL.
0810 PM TSTM WND DMG 1 SW ST. CHARLES 38.78N 90.53W
09/19/2005 ST. CHARLES MO TRAINED SPOTTER
SEVERAL TREE LIMBS BLOWN DOWN NEAR THE INTERSECTION OF
I-70 AND HIGHWAY 94.
0810 PM TSTM WND DMG ST. CHARLES 38.79N 90.52W
09/19/2005 ST. CHARLES MO AMATEUR RADIO
NUMEROUS TREE LIMBS WERE BLOWN DOWN AROUND TOWN.
0820 PM TSTM WND DMG CREVE COEUR 38.66N 90.44W
09/19/2005 ST. LOUIS MO AMATEUR RADIO
NUMEROUS TREE LIMBS BLOWN DOWN NEAR THE INTERSECTION OF
OLIVE AND LINDBERG.
0821 PM TSTM WND DMG HAZELWOOD 38.78N 90.36W
09/19/2005 ST. LOUIS MO EMERGENCY MNGR
TREE BLOWN DOWN...BLOCKING MISSOURI BOTTOM ROAD NEAR DUNN
ROAD.
0825 PM TSTM WND DMG ALTON 38.90N 90.15W
09/19/2005 MADISON IL TRAINED SPOTTER
SEVERAL POWER LINES AND TREE LIMBS BLOWN DOWN IN TOWN.
0825 PM TSTM WND DMG GODFREY 38.97N 90.19W
09/19/2005 MADISON IL TRAINED SPOTTER
FEW LARGE TREES AND TREE LIMBS BLOWN DOWN IN SOUTHWEST
PART OF TOWN.
0830 PM TSTM WND DMG ST. LOUIS 38.64N 90.24W
09/19/2005 ST. LOUIS CITY MO LAW ENFORCEMENT
A FEW LARGE TREES AND TREE LIMBS WERE BLOWN DOWN OVER THE
NORTHERN PORTIONS OF THE CITY.
0836 PM TSTM WND DMG 2 NE GODFREY 38.99N 90.16W
09/19/2005 MADISON IL TRAINED SPOTTER
SEVERAL LARGE TREE LIMBS BLOWN DOWN.
0852 PM TSTM WND DMG 3 N DUPO 38.56N 90.21W
09/19/2005 ST. CLAIR IL PUBLIC
TREES AND LIMBS DOWN BETWEEN DUPO AND CAHOKIA
0900 PM TSTM WND DMG FAIRVIEW HEIGHTS 38.60N 90.00W
09/19/2005 ST. CLAIR IL LAW ENFORCEMENT
SEVERAL LARGE TREE LIMBS WERE BLOWN DOWN.
0930 PM TSTM WND DMG CENTRALIA 38.52N 89.13W
09/19/2005 MARION IL LAW ENFORCEMENT
SEVERAL LARGE TREE LIMBS WERE BLOWN DOWN. A COUPLE OF
THEM WERE ON TOP OF VEHICLES.
0940 PM TSTM WND DMG 5 E CENTRALIA 38.52N 89.03W
09/19/2005 MARION IL LAW ENFORCEMENT
SEVERAL LARGE TREE LIMBS WERE BLOWN DOWN.
0102 AM TSTM WND DMG CALEDONIA 37.76N 90.77W
09/20/2005 WASHINGTON MO LAW ENFORCEMENT
SCATTERED TREES AND LIMBS DOWN ACROSS THE SOUTHEAST PART
OF THE COUNTY IN THE CALEDONIA AND BELGRADE AREAS
0127 AM TSTM WND DMG 7 S FARMINGTON 37.68N 90.43W
09/20/2005 ST. FRANCOIS MO LAW ENFORCEMENT
TREES AND LIMBS DOWN ALONG HIGHWAY 67 JUST NORTH OF KNOB
LICK
0135 AM TORNADO KNOB LICK 37.68N 90.38W
09/20/2005 ST. FRANCOIS MO PUBLIC
PUBLIC REPORTED A TORNADO CROSSING HWY 67 NEAR THE KNOB
LICK FIRE TOWER.
&&
UPDATED FOR ADDITIONAL STORM REPORTS
FGLASSThe St Louis radar (KLSX), 150 km away, was scanning. The volume nearest the first event began at 21:46 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2005Every state in 2005This day in weather historyWarnings in Illinois, September 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5475280, 5475281.